Flash Flood, Piscataquis
- When
- July 10, 3:00 PM EST to 4:15 PM EST
- Where
- Piscataquis County, Monson
- Reported by
- GENERAL PUBLIC
- Coordinates
- 45.837, -69.284 (the zone’s center; the record gives no point)
50 inches per hour created flash flooding near Monson where several culverts were washed out along State Route 15.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CAR wrote it up.
Thunderstorms producing rainfall rates of 1.50 to 2.50 inches per hour created flash flooding near Monson where several culverts were washed out along State Route 15.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before the first event at Jul 10, 1:56 PM EST, 1 hour 4 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CARIBOU ME 256 PM EDT MON JUL 10 2006 .SYNOPSIS...SCATTERED SHOWERS AND THUNDERSTORMS WILL SLOWLY DISSIPATE THIS EVENING WITH AREAS OF FOG DEVELOPING AFTER MIDNIGHT. A COLD FRONT WILL APPROACH FROM THE NORTHWEST AND SLOWLY CROSS THE STATE TUESDAY EVENING WITH ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS FOR TOMORROW. HIGH PRESSURE WILL BUILD ACROSS THE REGION FROM THE WEST ON WEDNESDAY AND REMAIN THROUGH THURSDAY. && .SHORT TERM /TODAY THROUGH THURSDAY... THUNDERSTORMS WITH SEVERE HAIL AND WIND WILL SLOWLY DISSIPATE THIS EVENING WITH THE LOSS OF HEATING. EXPECT DEBRIS CLOUDS TO COVER MOST OF THE STATE THE REMAINDER OF TONIGHT. UPPER TROUGH CURRENTLY OVER THE GREAT LAKES WILL ROTATE ACROSS NEW ENGLAND WITH ANOTHER ROUND OF THUNDERSTORMS TUESDAY AFTERNOON INTO THE EVENING HOURS. SEVERE INDICES INDICATE POSSIBLE SEVERE STORMS WITH HAIL AND GUSTY WINDS TUESDAY AFTERNOON. COLD FRONT WILL SLOWLY CROSS THE STATE TUESDAY NIGHT AND THEN OFFSHORE BY EARLY WEDNESDAY MORNING PROVIDING PLEASANT DAY FOR MOST OF WEDNESDAY INTO THURSDAY. && .LONG TERM /THURSDAY NIGHT THROUGH SUNDAY/... USED HPC GRIDS THIS GO AROUND PRETTY MUCH AS IS DUE TO SVR WX GOING ON. LOOKS LIKE THE GFS/GEM & EURO GUIDANCE A GOOD BLEND TO THIS EXTENDED PACKAGE. AN AREA OF LOW PRESSURE IS PROGGED TO MOVE OUT OF THE GREAT LAKES REGION ACROSS SOUTHERN MAINE ON LATE THURSDAY INTO THURSDAY NIGHT. LOOKS LIKE THE BEST RAFL WILL OCCUR ACROSS DOWNEAST AND COASTAL AREAS. DID BRING CHC POPS AS FAR N AS NRN WASHINGTON COUNTY AND THEN TAILORED THEM OFF BY DEARLY FRIDAY AS THE LOW IS PROJECTED TO MOVE ON TO THE EAST. AFTER THAT...HIGH PRESSURE IS FCST TO RIDGE ACROSS THE REGION FROM THE SOUTHEAST STATES FRIDAY AFTERNOON INTO SATURDAY. A COLD FRONT IS PROGGED TO MOVE ACROSS LATE SATURDAY INTO SUNDAY WITH ANOTHER SHOT FOR SHOWERS AND TSTMS. TEMPERATURES THROUGH THE EXTENDED WILL BE NEAR OR EVEN ABOVE NORMAL WITH DAYTIMES TEMPERATURES RUNNING UPPER 70S TO LOWER 80S ACROSS THE N W/MID 80S DOWNEAST. && .AVIATION... VFR THROUGH MIDNIGHT HOWEVER ANY THUNDERSTORM COULD LOWER CEILINGS AND VISIBILITY INTO THE EVENING HOURS. FOG WILL DEVEL0P ACROSS THE REGION AFTER MIDNIGHT WITH POSSIBLE MVFR VISIBILITY AROUND SUNRISE. && .MARINE... SEAS HAVE DROPPED BELOW SCA CRITERIA SO HAVE DROPPED SCA WITH THIS PACKAGE. EXPECT SEAS AND WINDS TO REMAIN BELOW SCA CRITERIA FOR THE REMAINDER OF THE WEEK. USED NAM FOR WINDS AND WNAWAVE FOR SEAS BUT GENERALLY WENT A FOOT BELOW SINCE WNAWAVE VERIFYING TOO HIGH THIS AFTERNOON. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...NONE. MARINE...NONE. && SHORT TERM/MARINE...FOSTER LONG TERM/MARINE...HEWITT AVIATION...WOLFE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 1115 AM EDT MON JUL 10 2006 ANZ050-MEZ001>006-010-011-015>017-029>032-111515- COASTAL WATERS FROM EASTPORT ME TO STONINGTON ME OUT 25 NM- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK- COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- 1115 AM EDT MON JUL 10 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN AND EASTERN MAINE. .DAY ONE...THIS AFTERNOON AND TONIGHT STRONG THUNDERSTORMS WITH SOME REACHING SEVERE LIMITS WILL CONTINUE TO DEVELOP THIS AFTERNOON INTO THE EVENING HOURS. THE STRONGEST THUNDERSTORMS WILL BE ACROSS NORTHERN AND PORTIONS OF CENTRAL MAINE WHERE THE HIGHEST INSTABILITY WILL BE SITUATED. THUNDERSTORMS WILL CONTAIN HAIL...SOME AS LARGE AS NICKEL SIZE...VERY HEAVY RAINFALL AND STRONG WIND GUSTS. IN ADDITION TO THE HAIL AND WIND GUSTS...THE POTENTIAL FOR FLASH FLOODING EXISTS AS THUNDERSTORMS WILL REDEVELOP OVER THE SAME AREAS THIS AFTERNOON INTO THE EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS ARE POSSIBLE TUESDAY AFTERNOON AND EVENING AS ANOTHER UPPER LEVEL DISTURBANCE FROM THE GREAT LAKES ASSOCIATED WITH A COLD FRONT AT THE SURFACE MOVES ACROSS THE REGION. SOME THUNDERSTORMS MAY BE ACCOMPANIED BY STRONG WIND GUSTS...HEAVY DOWNPOURS AND HAIL. SOME THUNDERSTORMS MAY REACH SEVERE LIMITS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE REQUIRED THIS AFTERNOON INTO TONIGHT. AREA WEATHER SPOTTERS AND AMATEUR RADIO OPERATORS ARE URGED TO RELAY ANY FLOODING OR SEVERE WEATHER REPORTS TO THE NATIONAL WEATHER SERVICE IN CARIBOU. HEWITT
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
310 PM EDT MON JUL 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM TSTM WND DMG SANGERVILLE 45.16N 69.36W
07/10/2006 PISCATAQUIS ME LAW ENFORCEMENT
TREES DOWN.
&&
STUREYPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
311 PM EDT MON JUL 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM TSTM WND DMG ATKINSON 45.16N 69.08W
07/10/2006 PISCATAQUIS ME LAW ENFORCEMENT
TREES DOWN.
&&
STUREYPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
313 PM EDT MON JUL 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0221 PM TSTM WND DMG 5 E DEXTER 45.02N 69.19W
07/10/2006 PENOBSCOT ME PUBLIC
TREES DOWN.
&&
STUREYPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
314 PM EDT MON JUL 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM HAIL GLENBURN 44.91N 68.85W
07/10/2006 E0.75 INCH PENOBSCOT ME TRAINED SPOTTER
PENNY SIZE HAIL REPORTED
&&
STUREYSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
330 PM EDT MON JUL 10 2006
MEZ002-102030-
AROOSTOOK COUNTY...
330 PM EDT MON JUL 10 2006
...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...AROOSTOOK COUNTY...
AT 328 PM EDT...DOPPLER WEATHER RADAR INDICATED A THUNDERSTORM WITH
SMALL HAIL AND GUSTY WINDS 12 MILES WEST OF LORING. THE STORM WAS
MOVING EAST AT 10 MPH.
LOCATIONS LIKELY TO BE AFFECTED THROUGH 430 PM EDT INCLUDE...
STOCKHOLM...NEW SWEDEN...CONNOR
THIS STORM HAS THE POTENTIAL TO PRODUCE...
HAIL...THE SIZE OF PEAS...
GUSTY WINDS...UP TO 35 MILES AN HOUR...
HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...
DEADLY CLOUD-TO-GROUND LIGHTNING...UP TO 4 STRIKES PER MINUTE...
IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.
REPORT WEATHER RELATED DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU.
LAT...LON 4703 6823 4692 6819 4694 6777 4717 6787
WOLFEPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
343 PM EDT MON JUL 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM HAIL BANGOR 44.80N 68.78W
07/10/2006 E1.00 INCH PENOBSCOT ME PUBLIC
ONE INCH HAIL REPORTED AT BANGOR INTERNATIONAL AIRPORT
&&
STUREYThe Caribou radar (KCBW), 116 km away, was scanning. The volume nearest the first event began at 19:59 UTC.
1 flash flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Maine in 2006Every state in 2006This day in weather historyWarnings in Maine, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5526914.